wiki:projects/leadership-committee/meetings/2015-01-10/workers-assembly

Languages:

Workers Assembly, Aug 8th, 2015

Notes

Introduction

The MF/PL workers Assembly, to be held on Saturday, August 8th, 2015, is a meeting opportunity for all members of our organization who have carried out tasks recently that build toward our objectives.

The Workers Assembly has been recognized as an outstanding need with the goal of strengthening the common visions and ties of collaboration within this important group of our organization. It aims to bring together the wealth of experiences, perspectives of analysis and political positions among those who consider themselves workers of MF/PL, so we can continue contributing as an effective instrument of the social movement.

During this initial meeting, the MF/PL Workers Assembly will provide feedback on the proposals to the membership that were approved by the Leadership Committee. These documents published as proposals, share our understanding of the options we have to increase active participation in our organization and to bring closure to the dispute leading to the departure of workers last year.

The ultimate goal of the Workers Assembly is to establish in our internal dynamic, which workers are the central part, the prospects for continuous change. Only with momentum and commitment will this Assembly achieve its objectives.

In addition, we have created the email list w-a@… to facilitate the preparation of the Assembly and to promote continuous dialogue. This is a opt-in private list, only for the compañeros and compañeras who wish to build this collective identity by requesting a subscription.

Invitations

Workers Assembly will take place openly as a way to include any member that day, but LC has considered special invitations to the following persons:

  • Leadership Committee: Maritza, Pablo, Juan Gerardo, Jaime, Louis, Mallory, Alfredo, Jamie, Enrique, Jerome, Jackie
  • Admins, people with root access and support team members: Ross, dkg, Josue, Greg, Joseph, Nat, Steve, Kendra, Ben, Jaime V. and kosa.
  • México Coop: Sandra, Pablo L., Carlos, Francia, Melesio, Eugenio, Ana, David, Olinca, Aarón, Jesús, Edgardo, Fátima
  • Internationalization: Analia, Lindsey, Erika
  • Movement Leaders: Rob, Jay, Liz, Manisha, Walda, Suren, Makani, Bryan, Silvia

Agenda

The Assembly will take place in Brooklyn and in Mexico City. In addition we expect several people participating remotely.

During the small group sections, each location will take responsibility for splitting into appropriate groups (Brooklyn and Mexico City). In addition, the remote participants will either form one group (or more than one if there are a lot of participants or if we need one english language group and one spanish language group).

During the together sections, we will all be connected by video conference: https://meet.mayfirst.org/assembly

Agenda points Questions to promote discussion Facilitator + note-taker Comments Schedule MX-time
1. (Together) Welcome message. Introduction and report on recent political and organizational developments LC member Interpretation needed. Video-conference connects all participants 11:00-11:20 (20min)
2. Break into four groups Brooklyn-NY, MexDF, Online-English, Online-Spanish. Presentation in each group of proposed foundational documents by a LC member: Political Environment, Mission, Values, Goals. Discussion and agreement on common opinions. Do this documents reflect our collective analysis of current situation and main contradictions in our societies? Do they reflect what we all want to do collectively as an international association? Do they address MF/PL best possible contributions to the social change movement? LC-member 11:20-12:20 (60min)
3. Break for food and coffee 12:20-12:40 (20min)
4. In same four groups. Presentation of proposed foundational documents by a LC member: Structure, Statement of Intentionality. Discussion and agreement on common opinions. Group elects representation. The relations described on structure could be considered the base to MF/PL further development? Where do we fit in this structure? What representation of the social movement we need into our organization in terms of gender, race, culture and movement organizing experience? LC member 12:40-14:10 (90min)
5. (Together) Each representation shares group results (3-5min for each group, 20min total). Open participation with comments on shared opinions (20min) Identification of conclusions: Are there opinions shared in general terms by all groups? Can we group other opinions on specific topics? group representations Interpretation needed. Video-conference connects all participants 14:10-14:50 (40min)
6. (Together) Close How the LC will process the conclusions reached in the Workers Assembly? LC member Interpretation needed. Video-conference connects all participants 14:50-15:00 (10min)

We expect the Workers Assembly to last four hours, will take place on August 8th in both NY and Mexico City, with a common agenda and supported by video conference and simultaneous interpretation.

An email list for all

Join the Workers Assembly email list! and follow up there on this development.

Last modified 4 years ago Last modified on Sep 17, 2015, 3:04:19 PM